It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board

  • with draw



  • Post New Thread   Reply Reply
    Thread Tools Search this Thread
    Old 04-20-2015, 06:44 PM   #1
    joe ss1
    Newbie
    (male)
     
    joe ss1's Avatar
     
    Join Date: Apr 2015
    Location: auburn hills michigan usa
    Posts: 4
    joe ss1 HB User
    with draw

    I have been on and off (more on than off) hydroco/apap 10-325 for about a year but because of back fusion of L3 to s1 lumbar on Feb. 3 2015 I have starting taking 12 pills a day since then. It has been 3 months now and I cut back on taking the hydroco to 6 a day. I feel terrible. Can I have with draws from cutting back. Thanks joe

     
    Reply With Quote
    The following user gives a hug of support to joe ss1:
    Phoenix (04-22-2015)
    Sponsors Lightbulb
       
    Old 04-21-2015, 08:33 PM   #2
    Phoenix
    Senior Veteran
    (male)
     
    Join Date: Nov 2006
    Posts: 3,884
    Phoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB User
    Re: with draw

    "It has been 3 months now and I cut back on taking the hydroco to 6 a day. I feel terrible. Can I have with draws from cutting back. Thanks joe"

    Hello joe and welcome.

    Congratulations on the successful taper thus far.

    Please know that there's a certain mind/body connection that exists when taking painkillers.

    The longer one depends upon them,the closer the bond seems to be.

    It's not beyond the norm for the body to build a tolerance for a specified dosage of meds;to the point where the individual requires a larger dose to manage pain relief.

    I suggest going to your primary care physician for a routine checkup; just for assurance's sake....

    Better safe than sorry..


    Respectfully
    Phoenix
    __________________
    When in doubt, post it out.

     
    Reply With Quote
    Old 04-22-2015, 06:02 PM   #3
    noevr
    Senior Veteran
    (female)
     
    Join Date: Feb 2007
    Location: Chester, VA
    Posts: 2,200
    noevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB User
    Re: with draw

    Hi I'm so sorry you feel bad, I truly feel your pain, won't go into detail, I'll start my own thread.

    Just wanted you to read up on Passionflower, make sure it's ok with your dr. It helps me some.

    Cathy

     
    Reply With Quote
    The Following User Says Thank You to noevr For This Useful Post:
    joe ss1 (04-23-2015)
    Old 04-27-2015, 02:55 AM   #4
    reachout
    Senior Veteran
    (female)
     
    Join Date: Dec 2006
    Posts: 3,409
    reachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB User
    Re: with draw

    Hello Joe

    Welcome to the board. :-)

    Yes, you sure can be in withdrawal. After a year on opiates, our brains and bodies become dependent on them. As we come off of them, we can have many effects.... whether dependent or addicted, there is no difference. We are going to have symptoms.

    I don't quite understand... did you cut from 12 tabs to 6 all in one shot? If so, that is a very drastic cut and withdrawal symptoms will be strong. Or, did you taper more slowly and get down to 6 tabs? Even slow tapering will have some degree of symptoms.

    I did a slow taper from Oxycodone. After trying to taper way too quickly with disastrous results, I realized I really needed to slow down. I pretty much went by the 10% rule... Each cut I made was only a 10% cut. I stayed at that dose until I felt balanced again and then made another 10% cut. Usually 7 -10 days and then I would make another cut. Sometimes to make the cut, I would have to smash a tablet and eyeball the correct dosage. I would save the crumbs for the next dose.

    When I started I was taking three doses a day. I worked on taking the first dose later in the morning little by little. Same with the afternoon dose. I started moving the nighttime dose farther and farther away from bedtime so that I could begin to fall asleep without it. Eventually the morning and afternoon doses melded and I was down to just two dose. Then the nighttime and bedtime dose melded into just one dose mid afternoon. At bedtime I took 3 mgs of Melatonin to help me fall asleep.

    Towards the end, I got antsy and had to force myself to be disciplined and stick to the plan. Sloooow and steady worked best for me. At the end, I was taking a miniscule dose and was able to walk off the opiate. Even slowly there are symptoms... anxiety, restlessness, restless legs. However, no where near as pronounced as it would have been had I just tried to go too quickly or go cold turkey.

    I have read here that many ask their doctors for a script for Clonodine, a blood pressure med that will help with the sweating and edginess withdrawal can bring.

    Let us know how you are doing. We all would be glad to help as you go along.

    With hope always
    reach

     
    Reply With Quote
    Old 04-27-2015, 06:57 AM   #5
    joe ss1
    Newbie
    (male)
     
    joe ss1's Avatar
     
    Join Date: Apr 2015
    Location: auburn hills michigan usa
    Posts: 4
    joe ss1 HB User
    Re: with draw

    Thanks Senior Veteran. I did cut back to much and have regulated it to suit my body better. The problem when you cut back on pain meds you feel all the other spots of pain that is hurting you. Put this together with with drawn pain and it even gets more temping to go back on meds. I am 68 years and the body is not what it use to be. I am now down to 1 tablet every 6 hours. About the 5th hour I start feeling the with draw but can hold out until the next hour. in a few days I will extend it to 7 or 8 hours between doses.
    Knowing how the body will react to with draw make its helpful to control cutting back from meds. Thanks for your reply it help a lot.

     
    Reply With Quote
    Old 04-27-2015, 07:56 PM   #6
    reachout
    Senior Veteran
    (female)
     
    Join Date: Dec 2006
    Posts: 3,409
    reachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB User
    Re: with draw

    Hi there Joe

    I am glad you are feeling a little more regulated now, more in balance.

    I think for me, it came down to me fighting to keep the emotion out of it and getting it to a practical level. It really is a process as we withdraw form the pills. I made a very conscious effort to think of each symptom not as a symptom of withdrawal, but a symptom of healing. When the anxiety hit, and for me the anxiety mostly came in huge waves of crying, I just let it happen. The anxiety attacks are the brain's way of protesting not getting the drug we have accustomed it to getting. As it protests it also begins, little by little, to start producing again the chemicals it didn't need to when we put the artificial drugs in. Example would be serotonin.

    Also, not sure if you realize that in withdrawal, the brain will do full "body searches" on us, seeking out remnants of the opiate. Many complain of back pain which is just, in actuality, the brain trying to discover those remnants. Of course, as we age ( I am 63), we do get legitimate aches and pains. However, as you withdraw, assume that a body search is taking place and wait until you are done withdrawing and a few weeks have passed before trying to evaluate the source of the pains.

    You are doing great job stretching out the time between doses. Keep at it! Not too fast, though... after a year on opiates, we can not expect to be over them in a month or so. :-)

    Please continue to let us know how you are doing. We all share an issue here that can be tough to resolve, but is also very possible.

    Later, Alligator
    reach

     
    Reply With Quote
    Old 04-27-2015, 08:24 PM   #7
    joe ss1
    Newbie
    (male)
     
    joe ss1's Avatar
     
    Join Date: Apr 2015
    Location: auburn hills michigan usa
    Posts: 4
    joe ss1 HB User
    Re: with draw

    Senior Veteran with me (so people will know that there is different symptoms for some to go through withdraw) I get jittery legs, body will jerk and ache.

    After while crocodile

     
    Reply With Quote
    Reply Reply




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is On
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 04:44 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!